General Question

superjuicebox's avatar

Whats wrong with me ? ( anxiety, panic attacks, and the unknown)

Asked by superjuicebox (381points) September 19th, 2010

I have been diagnosed with generalized anxiety disorder, and am prescibed to a whole cocktail of medications, but it seems like they aren’t working. Everything seems to be getting worse. Before i would just have anxiety attacks, now i am having massive panic attacks and something else, but i’m not quite sure what it is. It’s almost like a panic attack because i feel like i cant breathe and i’m going to faint but i also want to break things, hurt people, and hurt myself. I know this may just be the side effects of the medicine but the problem is when i get off of the medication it starts happening much more frequently (everyday) + i have my anxiety to deal with anyways. Does anyone know what this other thing is ? I don’t really like medication but does anyone have any suggestions on what kind may help this ? I really don’t want to be on xanax anymore, i’ve only been on it for a few weeks so i doubt i’ll have benzo withdrawals. Help me figure this out !

Observing members: 0 Composing members: 0

14 Answers

Pandora's avatar

Talk to your doctor. If you can’t get the results desired than maybe its time to find another dr.
Hope you find a solution.

Trillian's avatar

How about talking with the licensed physician who put you on the medicaton in the first place? None of us are able to diagnose or treat you.

toaster's avatar

The best solution would be to consult the doctor who prescribed your medication. Any likely controls that cause you to exhibit progressively more concerning behavior is usually bad. Might just be an incompatible drug to which you may be prescribed something that more goes in-line with your natural chemistry.. Also be prepared to wane yourself from such drugs as cold turkey can cause horrible side effects.

Seaofclouds's avatar

Definitely talk to your doctor about it. Have they ever checked your testosterone level (if I remember correctly you are a guy)? I saw a patient a few months ago that complained of increased anger and a fear that he would end up hurting himself or his wife. The doctor checked his level and it turns out it was pretty high. I don’t know what happened after that though because that was when I cut back from full time to PRN. If they’ve never checked it, you could ask your doctor to check it when you talk to him/her about your medications. There may be other medications you could try that would work better for you as well, so I would definitely ask the doctor what else you can do.

veritas's avatar

Mental Health issues affect everyone differently – we come from different backgrounds, chemistry and experiences. There may be several different types of medications in a category of drugs and each medication may work differently on a person. So just because one or more do not produce the desired effect, do not give up. The one person you absolutely have to be in frequent contact with is the practitioner who prescribed the medication for you. And if you are seeing more than one physician, you have to be absolutely honest with all about the medications you are taking. Medications can interect and improve your symptoms when taken together or they can be dangerous. So you must follow instructions . You might also want to keep a journal of how you feel when you take a particu;ar medication and which ones dont seem to work for you, And it’s usually not a good idea to just stop a medication without consulting your doctor first. Especially if you are on more than one medication, you could have withdrawal symptoms. Good Luck…if you feel like hurting yourself or someone else, it is extremely important that you seek help. Your life is important to you and to others who know you.

superjuicebox's avatar

Thanks guys, and yeah fyi i do have a doctor appointment but it’s not for awhile and i’m just at a point where i don’t know what to do. Thanks for your advice though :p

Seaofclouds's avatar

@superjuicebox Can you call your doctor and ask if they can get you in any sooner?

superjuicebox's avatar

no :[[[ i should be fine though.

jrpowell's avatar

Can you stop taking what you are getting? It sounds like the solution is worse than the problem. Meds are tricky and need to be fine tuned.

Jabe73's avatar

Panic disorder usually doesn’t make people wanting to think about hurting other people. There could be one of several other disorders causing your symptoms. I have suffered from panic disorder myself for a long time. Did you actually see a doctor to get those meds?

Usually a sedative such as Xanax, Clonapin or Valium is only used for a temporary period of time until a long-term medication starts to kick in (such as Paxil, Zoloft, Prosac, etc) because they take much longer to start affecting you. Not every medication works on every person with the same disorder so if something does not start to work after maybe a month then let your doctor know. See a doctor here first and be honest with them.

answerjill's avatar

I’m sorry that you are going through such a bad time… Are you maybe having interaction effects (drinking alcohol or taking additional legal or illegal drugs)? Call your doc and see if s/he can talk over the phone or move your appt up.

CyanoticWasp's avatar

Aside from the medical, psychological and pharmacological issues involved here, which only your current (or next) doctor/s can resolve for you, may I suggest that focusing on any question that starts with “What’s wrong with…?” puts the focus on the wrong things.

That is, that question and others like it will have you continually looking for “problems”, and there is no end to them. You could be looking at “problems” in anything and everything for the rest of your life, and not finding or seeing or working on all of the things that are “not problems”.

So turn the question around for at least a little while: “What’s right with me?”

When you start to notice the things that make you feel sane, powerful, confident, calm, comfortable with yourself and others, etc., and do more of those things, then your life will improve. Regardless of what else is going on.

Good luck with your medical issues. But what is right in your life? Concentrate on that.

gorillapaws's avatar

You should definitely get your appointment moved up. Any MD would be willing to accommodate that given the escalation of serious symptoms you’re describing—not doing so is risking malpractice for abandonment.

As others have said, psychoactive meds are tricky to get right sometimes (people react differently) and require adjustments when things do go as expected. You should absolutely contact your MD. If he’s not doing his job, seek out a different one who is willing to spend the time it takes to get the medications right.

superjuicebox's avatar

@CyanoticWasp thats some good advice thanks. I;ve actually been trying to do that :p it helps sometimes but when my panic attacks kicks in just about nothing helps, i;ve tried meditation, yoga, working out, and a few others. I’m about to do the gladiator mud run though and i think accomplishing that may help. @gorillapaws Thanks for that advice too i didn’t know that. :p I did get a refill of some of my other meds but i need to find a solution that isn’t a benzo because i really don’t want to become dependent on them.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther